Journal of Applied Probability
- J. Appl. Probab.
- Volume 48, Number 1 (2011), 271-284.
On the skewness of order statistics in multiple-outlier models
Kochar and Xu (2009) proved that a parallel system with heterogeneous exponential component lifetimes is more skewed (according to the convex transform order) than the system with independent and identically distributed exponential components. In this paper we extend this study to the general k-out-of-n systems for the case when there are only two types of component in the system. An open problem proposed in Pǎltǎnea (2008) is partially solved.
J. Appl. Probab., Volume 48, Number 1 (2011), 271-284.
First available in Project Euclid: 15 March 2011
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 60E15: Inequalities; stochastic orderings 62N05: Reliability and life testing [See also 90B25] 62G30: Order statistics; empirical distribution functions 62D05: Sampling theory, sample surveys
Kochar, Subhash; Xu, Maochao. On the skewness of order statistics in multiple-outlier models. J. Appl. Probab. 48 (2011), no. 1, 271--284. doi:10.1239/jap/1300198149. https://projecteuclid.org/euclid.jap/1300198149